Can overdosing on Tums (calcium carbonate) hurt you in any way?

Yes. Too many tums (or other antacids containing calcium carbonate) over an extended period of time can lead to "milk alkali syndrome" in which there are high levels of calcium in the blood & a shift in the body's acid-base balance towards alkaline. This can lead to calcium deposits in the kidneys & other tissues as well as kidney stones. Limit calcium intake to 1500 mg/day in divided doses.
Tums (calcium carbonate) Overdose. Tums (calcium carbonate) overdose can lead to nausea, vomiting, abdominal pain/ cramping, decreased appetite, constipation, diarrhea, confusion, delirium, coma, depression, involuntary muscle twitching & cardiac arrhythmia.Tums (calcium carbonate) Calcium Carbonate Serious effects from Tums (calcium carbonate) (especially with chronic use) could include rebound hyperacidity, gall stones, calcinosis, hypercalcemia, metabolic acidosis & renal dz.

Related Questions

I'm 38 weeks pregnant, would taking more than the recommended amount of chewey Tums (calcium carbonate) hurt me or the baby?

TUMS (calcium carbonate) You should not take more than recommended amount of medication. If you are not having symptom control with the Tums (calcium carbonate) ask your obstetrician for other alternatives. Take care! Read more...

Is overdose on Tums (calcium carbonate) fatal?

Go to ER. What do you mean by an overdose? How many tablets? Tums are calcium carbonate and a significant overdose can be fatal. If know or anyone you know has done this, get you or them to the er now. Read more...
Have you taken. An overdose or are you considering that option? You can call the national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255).Please be seen at the nearest emergency room for suicidal thoughts. Psychiatric follow up is also very important. Take care. Read more...

I've had this squeezing pain in my heart for 24 hours now. I've taken Tums (calcium carbonate) and gasx, no help. It hurts to breathe, lay on left side too. Help?

Be evaluated. With these symptoms you should see a doctor today to exclude any life threatening causes. Read more...
See doc. The fact that your discomfort is positional and changes with respiration makes it unlikely to be a life threatening cardiac issue. A blood clot to the lungs (pulmonary embolus) and pericarditis need to be ruled out however. Read more...
. It could most probably be gastritis or costrocondritis (inflammation or ribs). But with you having pain on breathing and on lying onto your side, you better check with a physician to see if the pain is from heart. And you may also need an examination to confirm origin of pain. Read more...

would Tums (calcium carbonate) help my stomach I have gone to a gastroenteritis doctor, and he suggested algn buts I heard its not good and can hurt ones stomach.?

Medical Advice. So you went to a Gastroenterologist who went to 4 years of medical school, three years of Internal Medicine Residency and then did a three year fellowship in GI. He gave you advice on what to do for your stomach. You heard somewhere that what he suggested may hurt your stomach. Who told you this false information? I would go with the person that has 10 years of medical training after college. Read more...